Alert archive / Wyoming / High Wind Warnings in 2026
High Wind Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Feb 16, 2026, 9:40 AM MST for 8 counties in Wyoming. It took effect at Feb 16, 2026, 11:00 PM MST. It was in force for 20 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 16, 2026, 9:40 AM MST (16:40 UTC)
- In effect from
- Feb 16, 2026, 11:00 PM MST
- Expired
- Feb 17, 2026, 7:00 PM MST
- In force
- 20 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 32 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 17, 6:00 AM MST | NON-TSTM WND DMG | 2 Se Lander, WY | Wind gusts estimated in the 60 to 70 mph range flipped a small shed outbuilding onto a fence and damaged both. Additionally, a hot tub cover was thrown and impaled on a nearby tree branch. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 4.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2365 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
969 WWUS75 KRIW 161640 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 940 AM MST Mon Feb 16 2026 WYZ019-020-030-171400- /O.UPG.KRIW.HW.A.0002.260217T0600Z-260218T0200Z/ /O.NEW.KRIW.HW.W.0002.260217T0600Z-260218T0200Z/ Green Mountains and Rattlesnake Range-Natrona County Lower Elevations-East Sweetwater County- Including the cities of Wamsutter, Casper, and Jeffrey City 940 AM MST Mon Feb 16 2026 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 PM MST TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Green Mountains and Rattlesnake Range, Natrona County Lower Elevations, and East Sweetwater County. * WHEN...From 11 PM this evening to 7 PM MST Tuesday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Strong wind combined with low humidity could bring elevated fire behavior. * ADDITIONAL DETAILS...Isolated gusts 70 to 75 mph are possible for wind prone locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ WYZ016>018-171400- /O.UPG.KRIW.HW.A.0002.260217T0900Z-260218T0000Z/ /O.NEW.KRIW.HW.W.0002.260217T0900Z-260218T0000Z/ Upper Wind River Basin-Wind River Basin-Lander Foothills- Including the cities of Dubois, Lander, Riverton, and Shoshoni 940 AM MST Mon Feb 16 2026 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Lander Foothills, Upper Wind River Basin, and Wind River Basin. * WHEN...From 2 AM to 5 PM MST Tuesday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Strong wind combined with low humidity could bring elevated fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ WYZ002-015-171400- /O.NEW.KRIW.HW.W.0002.260217T0900Z-260218T0000Z/ Absaroka Mountains-Wind River Mountains East- 940 AM MST Mon Feb 16 2026 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST TUESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 75 mph expected. * WHERE...Wind River Mountains East and Absaroka Mountains. * WHEN...From 2 AM to 5 PM MST Tuesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Sudden strong winds up to 80 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ WYZ003-010-011-171400- /O.NEW.KRIW.HW.W.0002.260217T0900Z-260218T0000Z/ Cody Foothills-Northeast Johnson County-Southeast Johnson County- Including the cities of Buffalo, Cody, Meeteetse, Kaycee, and Clark 940 AM MST Mon Feb 16 2026 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Northeast Johnson County, Southeast Johnson County, and Cody Foothills. * WHEN...From 2 AM to 5 PM MST Tuesday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Strong wind combined with low humidity could bring elevated fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ For more information from the National Weather Service, visit https://weather.gov/riw/ . Wittmann
4 follow-up statements
091 WWUS75 KRIW 162132 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 232 PM MST Mon Feb 16 2026 WYZ009-171400- /O.EXA.KRIW.HW.W.0002.260217T0900Z-260218T0000Z/ Bighorn Mountains Southeast- 232 PM MST Mon Feb 16 2026 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST TUESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 75 mph expected. * WHERE...Bighorn Mountains Southeast. * WHEN...From 2 AM to 5 PM MST Tuesday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Sudden strong wind gusts to 80 mph are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ WYZ019-020-030-171400- /O.CON.KRIW.HW.W.0002.260217T0600Z-260218T0200Z/ Green Mountains and Rattlesnake Range-Natrona County Lower Elevations-East Sweetwater County- Including the cities of Wamsutter, Casper, and Jeffrey City 232 PM MST Mon Feb 16 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 7 PM MST TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Green Mountains and Rattlesnake Range, Natrona County Lower Elevations, and East Sweetwater County. * WHEN...From 11 PM this evening to 7 PM MST Tuesday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Strong wind combined with low humidity could bring elevated fire behavior. * ADDITIONAL DETAILS...Isolated gusts 70 to 75 mph are possible for wind prone locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ WYZ002-015-171400- /O.CON.KRIW.HW.W.0002.260217T0900Z-260218T0000Z/ Absaroka Mountains-Wind River Mountains East- 232 PM MST Mon Feb 16 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 5 PM MST TUESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 80 mph expected. * WHERE...Wind River Mountains East and Absaroka Mountains. * WHEN...From 2 AM to 5 PM MST Tuesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Sudden strong winds up to 80 mph are possible. * ADDITIONAL DETAILS...Snow will be falling, with total accumulations 3 to 9 inches across the western and southern Absaroka Mountains and accumulations 10 to 18 inches for the higher elevations of the Wind River Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ WYZ003-010-011-016>018-171400- /O.CON.KRIW.HW.W.0002.260217T0900Z-260218T0000Z/ Cody Foothills-Northeast Johnson County-Southeast Johnson County- Upper Wind River Basin-Wind River Basin-Lander Foothills- Including the cities of Buffalo, Dubois, Lander, Riverton, Shoshoni, Cody, Meeteetse, Kaycee, and Clark 232 PM MST Mon Feb 16 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 5 PM MST TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Lander Foothills, Upper Wind River Basin, Wind River Basin, Northeast Johnson County, Southeast Johnson County, and Cody Foothills. * WHEN...From 2 AM to 5 PM MST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ For more information from the National Weather Service, visit https://weather.gov/riw/ . Wittmann
366 WWUS75 KRIW 170613 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 1113 PM MST Mon Feb 16 2026 WYZ019-020-030-180000- /O.CON.KRIW.HW.W.0002.000000T0000Z-260218T0200Z/ Green Mountains and Rattlesnake Range-Natrona County Lower Elevations-East Sweetwater County- Including the cities of Casper, Jeffrey City, and Wamsutter 1113 PM MST Mon Feb 16 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph. * WHERE...Green Mountains and Rattlesnake Range, Natrona County Lower Elevations, and East Sweetwater County. * WHEN...Until 7 PM MST Tuesday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Strong wind combined with low humidity could bring elevated fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ WYZ002-015-180000- /O.CON.KRIW.HW.W.0002.260217T0900Z-260218T0000Z/ Absaroka Mountains-Wind River Mountains East- 1113 PM MST Mon Feb 16 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 80 mph expected. * WHERE...Wind River Mountains East and Absaroka Mountains. * WHEN...Until 5 PM MST Tuesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Sudden strong winds up to 80 mph are possible. * ADDITIONAL DETAILS...Snow will be falling, with total accumulations 3 to 9 inches across the western and southern Absaroka Mountains and accumulations 10 to 18 inches for the higher elevations of the Wind River Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ WYZ003-010-011-016>018-180000- /O.CON.KRIW.HW.W.0002.260217T0900Z-260218T0000Z/ Cody Foothills-Northeast Johnson County-Southeast Johnson County- Upper Wind River Basin-Wind River Basin-Lander Foothills- Including the cities of Shoshoni, Clark, Riverton, Meeteetse, Buffalo, Lander, Dubois, Cody, and Kaycee 1113 PM MST Mon Feb 16 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Lander Foothills, Upper Wind River Basin, Wind River Basin, Northeast Johnson County, Southeast Johnson County, and Cody Foothills. * WHEN...Until 5 PM MST Tuesday. * IMPACTS... Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ WYZ009-180000- /O.CON.KRIW.HW.W.0002.260217T0900Z-260218T0000Z/ Bighorn Mountains Southeast- 1113 PM MST Mon Feb 16 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 75 mph expected. * WHERE...Bighorn Mountains Southeast. * WHEN...Until 5 PM MST Tuesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ For more information from the National Weather Service, visit https://weather.gov/riw/ . Hattings
450 WWUS75 KRIW 180001 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 501 PM MST Tue Feb 17 2026 WYZ002-003-009>011-015>018-180115- /O.EXP.KRIW.HW.W.0002.000000T0000Z-260218T0000Z/ Absaroka Mountains-Cody Foothills-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County-Wind River Mountains East-Upper Wind River Basin-Wind River Basin-Lander Foothills- Including the cities of Clark, Meeteetse, Shoshoni, Riverton, Kaycee, Buffalo, Lander, Cody, and Dubois 501 PM MST Tue Feb 17 2026 ...HIGH WIND WARNING HAS EXPIRED... The threat has ended. $$ WYZ019-020-030-180200- /O.CON.KRIW.HW.W.0002.000000T0000Z-260218T0200Z/ Green Mountains and Rattlesnake Range-Natrona County Lower Elevations-East Sweetwater County- Including the cities of Casper, Wamsutter, and Jeffrey City 501 PM MST Tue Feb 17 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 to 60 mph. * WHERE...Green Mountains and Rattlesnake Range, Natrona County Lower Elevations, and East Sweetwater County. * WHEN...Until 7 PM MST this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Strong wind combined with low humidity could bring elevated fire behavior. * ADDITIONAL DETAILS...Isolated gusts 70 to 75 mph are possible for wind prone locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ For more information from the National Weather Service, visit https://weather.gov/riw/ . Lowe
338 WWUS75 KRIW 180154 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 654 PM MST Tue Feb 17 2026 WYZ019-020-030-180300- /O.EXP.KRIW.HW.W.0002.000000T0000Z-260218T0200Z/ Green Mountains and Rattlesnake Range-Natrona County Lower Elevations-East Sweetwater County- Including the cities of Casper, Wamsutter, and Jeffrey City 654 PM MST Tue Feb 17 2026 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... The threat has ended. $$ For more information from the National Weather Service, visit https://weather.gov/riw/ . Lowe
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Feb 16, 4:33 AM MST, 5 hours 7 minutes earlier. Its key messages:
- Elevated to critical fire weather remains likely in Natrona, southeastern Fremont and southern Johnson Counties this afternoon.
- An approaching weather system will bring moderate snow to western Wyoming and strong to high wind east of the Divide starting later Monday night through Tuesday.
- Another weather system may bring more widespread light to moderate snow from Wednesday through Thursday morning.
Area forecast discussion, Feb 16, 4:33 AM MST, 5 hours 7 minutes before
Area Forecast Discussion National Weather Service Riverton WY 433 AM MST Mon Feb 16 2026 .KEY MESSAGES... - Elevated to critical fire weather remains likely in Natrona, southeastern Fremont and southern Johnson Counties this afternoon. - An approaching weather system will bring moderate snow to western Wyoming and strong to high wind east of the Divide starting later Monday night through Tuesday. - Another weather system may bring more widespread light to moderate snow from Wednesday through Thursday morning. && .DISCUSSION... Issued at 247 AM MST Mon Feb 16 2026 It will be a rather active three days across the area, and there will be some contrasts in conditions across the area. So, we are doing something we haven't done in a while, splitting the discussion into West and East of the Divide. West of the Divide...The main concern here will be snow. However, this will not be a huge concern today. High pressure should bring one more mild and dry day with a mix of clouds and sunshine. There will still be a few snow showers in the northern mountains, but like yesterday, any impacts would be slim to none through today and even into the evening. Models have now come into better agreement in regards to the timing of the steadiest snow, which should fall, like the day shift said, from around 2 am through around noon Tuesday. This could especially impact the morning commute, which is when the trough axis and front pass, possibly bringing 1 inch or greater snowfall rates at times. Current highlights still look good, covering the locations that have at least a 1 in 2 chance of 6 inches or more of snow through 5 pm Tuesday. With the fast movement of the system, the chances of 12 inches or more are very small, with the only locations having a greater than 1 in 3 chance being the very highest elevations of the Wind River Range and southwestern Yellowstone, where impacts are slim to none. This will also be a rather windy system, with a greater than 1 in 2 chance of wind gusts past 40 mph, even in the valleys. Snowfall amounts should remain sub-advisory in the valleys though, with less than 1 in 2 chance of 3 inches. It could get nasty for a time Tuesday morning though with the frontal passage. Snowfall rates should then decrease in the afternoon, with a lull in the snow on Tuesday night. A second system will be on its heels for Wednesday, especially in the afternoon and at night. There is a bit more disagreement though with timing and placement of the heaviest snow with this system. At this point, the areas with a greater than 1 in 2 chance of 6 inches or more are similar to Tuesday's system, mainly the Tetons, Salt and Wyoming Range and the Wind River Range. There could be a bit more in the valleys though, given flow is more southerly than westerly, with a greater than 1 in 2 chance of 3 inches. It is too early for highlights though, especially with the first system ongoing. I do have a concern for Interstate 80 with this system as well. Some guidance is indicating a weak low developing across southern Wyoming, tightening the pressure gradient. Snow amounts do not look like much, with only a 1 in 2 chance of an inch or more. However, there is a greater than 1 in 2 chance of wind gusts over 50 mph on Wednesday evening. So, there would be a period of very difficult travel conditions. Conditions should improve by Thursday, with only some leftover showers. A few orographic showers should continue, but no major systems are expected from Friday into the weekend. Temperatures will finally drop below normal by Thursday, but with the Pacific origin of the airmass, it will not be bitterly cold. Temperatures should then moderate toward the weekend, back toward near normal levels by the beginning of next week. East of the Divide...Concerns are more numerous in these locations. For today, it will be another mild and dry day. We continue to have elevated to critical fire weather across much of the area. Although relative humidity still looks to remain above critical levels, given the impacts from the dry fuels, we will continue the Red Flag Warning. The real concerns start tonight and especially tomorrow though. Wind will really begin to increase as the Pacific front approaches the area from the west and tightens up the pressure gradient, with some models showing 22 millibars from Gillette to Evanston. The 700 millibar winds increase to 60 to 65 knots late tonight and into Tuesday. Given the Red Flag Warning, we have elected to let the upgrade occur near or after it's expiration. The strongest wind isn't expected until during the day on Tuesday. Given recent model trends of both the deterministic and probabilistic variety, we have also hoisted High Wind Watches for Fremont County. The NBM ensemble shows at least a 2 out of 3 chance of maximum wind gusts of 60 mph or more here. This tends to be a bit overzealous, but it is high enough to warrant a Watch. In other locations, the chance is less than 1 out of 2 but it will be rather windy, with almost all locations having at least a 1 in 2 chance of gusts past 35 to 40 mph. In the lower elevations, the best chance of hurricane force gusts continues to be on the south side of Casper where some locations have around a 1 in 3 chance. Another area of concern is around Buffalo, but this would be post-frontal toward Tuesday evening. It would also be a fairly brief period here, around 3 hours or less. We will hold off here for now, but it needs to be watched. As for precipitation, the models have trended drier. Again, the forecast is probably the wettest it will be, and most locations will not see much given the strong downsloping flow, especially before sunrise on Tuesday. Wind will decrease Tuesday night as the front moves away and the pressure gradient decreases. As we head toward Wednesday, we may have the appearance of something we haven't seen in a while. It is those white, crystalline objects that fall from the sky when it is cold. What is that stuff called? Oh yeah, it is called snow! And, it is looking increasingly likely that many areas will see at least some. Of our three official snowfall locations, the Casper Airport hasn't seen an inch of snow or greater since December 27. At Riverton and Lander, it has been two and a half months, since December 2nd and 3rd, respectively. With the Wednesday system, most locations have at least a 2 out of 3 chance of 1 inch or more of snow. The exact location of the heaviest snow will be determined by the movement of a 700 millibar low, and there are still some uncertainties with the movement. There will be some easterly flow to bring in more moisture, Right now, the area from Riverton and Lander to Casper had at least a 1 in 2 chance of 3 inches or more of snow, ending on Thursday morning. The system is a fast mover though, so the chance of 6 inches or more remains low, generally less than 1 out of 4 except in the mountains. So, we may need some highlights for some locations east of the Divide, especially for Wednesday night. Snow here should come to an end Thursday morning. We should then have some of the coldest temperatures we have seen in a while, especially Thursday night if the sky can clear with the fresh snow cover. Following this, zonal flow should bring dry weather once again. High temperatures will be cooler, especially in the basins where inversions may form. There is still some question on how strong they would be though, given it will now be late February and shorter nights and increasing sun angle will allow temperatures to warm more and melt the snow faster than if this occurred earlier in the winter. There should be a moderating trend into the weekend as well, as the airmass modifies and the snow cover slowly melts. && .AVIATION /12Z TAFS THROUGH 12Z TUESDAY/... Issued at 420 AM MST Mon Feb 16 2026 West of the Continental Divide...KJAC/KRKS/KPNA/KBPI Terminals Low VFR ceilings at KJAC and mountain obscurations are in place this morning. These clouds will gradually scatter out through the rest of the morning. At the same time, FEW-SCT FL200-250 clouds over southern WY will shift northward and reach KBPI/KPNA by 18Z. Impactful weather conditions will increase across the area after 00Z, with mountain obscurations and ceilings around FL100 returning to western portions of the state. LLWS will also develop over southern portions of the state by 02Z, spreading to western portions by 06Z. Precipitation will begin to move over western portions by 04Z as well, with snow levels ranging between 7000 and 8000ft. Temperatures will drop below freezing across the area by 12Z. East of the Continental Divide...KCPR/KCOD/KRIW/KLND/KWRL Terminals VFR conditions through the TAF period with varying cirrus expected. Main forecast issue is gusty winds during the day Monday. Southwest gusts around 25kt will be frequent, with KCPR gusting 35kt through the afternoon. There will be a lull in the winds by 02Z, before increasing again from the south after 06Z. LLWS will be an increasing threat for most, if not all, terminals by this time as well with winds of 35 to 55kt. Please see the Aviation Weather Center and/or CWSU ZLC and ZDV for the latest information on icing and turbulence forecasts. && .FIRE WEATHER... Issued at 247 AM MST Mon Feb 16 2026 A combination of low humidity and a gusty southwest wind will bring elevated to critical fire weather from Muddy Gap through southern Johnson County this afternoon. Elevated to critical fire weather is expected Tuesday with strong to high wind likely for much of the area east of the Continental Divide, although temperatures may be a bit cooler. Cooler and wetter weather on Wednesday and Wednesday night should end the fire weather threat. && .RIW WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 11 PM this evening to 5 PM MST Tuesday for WYZ001-012-014-024. Red Flag Warning until 5 PM MST this afternoon for WYZ280-281. High Wind Watch from late tonight through Tuesday afternoon for WYZ016>018. High Wind Watch from this evening through Tuesday evening for WYZ019-020-030. && DISCUSSION...Hattings AVIATION...LaVoie/Straub FIRE WEATHER...Hattings
Hazardous weather outlook, Feb 16, 3:02 AM MST, 6 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 302 AM MST Mon Feb 16 2026 WYZ001>020-022>030-171400- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Bighorn Basin-Southwest Bighorn Basin-Southeast Bighorn Basin- Owl Creek and Bridger Mountains-Bighorn Mountains West- Bighorn Mountains Southeast-Northeast Johnson County- Southeast Johnson County-Teton and Gros Ventre Mountains- Jackson Hole-Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 302 AM MST Mon Feb 16 2026 ...Red Flag Warning In Effect for Portions of Natrona and Johnson Counties until 5 PM MST this afternoon... ...Winter Weather Advisories Posted for the Western Mountains Late tonight through Tuesday... ...High Wind Watches for Portions of Central and Southwest Wyoming late tonight through Tuesday... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Elevated to critical fire weather conditions, mainly east of the Continental Divide and the high deserts of southwest Wyoming. Snow spreading into western Wyoming later tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tuesday...The next weather system brings snow West of the Divide, especially in the morning. Strong to high wind likely East of the Divide. Elevated fire weather is likely again. Wednesday through Thursday morning...Another weather system may bring light to moderate snow to much of the area. The best chance for accumulating snow east of the Divide will be Wednesday evening and overnight. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
High Wind Warnings in Wyoming, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.